Publication Abstracts

Mishchenko and Dlugach 2016

Mishchenko, M.I., and J.M. Dlugach, 2016: Scattering of Gaussian beams by disordered particulate media. J. Quant. Spectrosc. Radiat. Transfer, 183, 85-89, doi:10.1016/j.jqsrt.2016.04.016.

A frequently observed characteristic of electromagnetic scattering by a disordered particulate medium is the absence of pronounced speckles in angular patterns of the scattered light. It is known that such diffuse speckle-free scattering patterns can be caused by averaging over randomly changing particle positions and/or over a finite spectral range. To get further insight into the possible physical causes of the absence of speckles, we use the numerically exact superposition T-matrix solver of the Maxwell equations and analyze the scattering of plane-wave and Gaussian beams by representative multi-sphere groups. We show that phase and amplitude variations across an incident Gaussian beam do not serve to extinguish the pronounced speckle pattern typical of plane-wave illumination of a fixed multi-particle group. Averaging over random particle positions and/or over a finite spectral range is still required to generate the classical diffuse speckle-free regime.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

  author={Mishchenko, M. I. and Dlugach, J. M.},
  title={Scattering of Gaussian beams by disordered particulate media},
  journal={J. Quant. Spectrosc. Radiat. Transfer},

[ Close ]

RIS Citation

ID  - mi03220p
AU  - Mishchenko, M. I.
AU  - Dlugach, J. M.
PY  - 2016
TI  - Scattering of Gaussian beams by disordered particulate media
JA  - J. Quant. Spectrosc. Radiat. Transfer
VL  - 183
SP  - 85
EP  - 89
DO  - 10.1016/j.jqsrt.2016.04.016
ER  -

[ Close ]

• Return to 2016 Publications

• Return to Publications Homepage